Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 3, 2009, 2:41 AM MST. It took effect at Apr 3, 2009, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 2:41 AM MST (09:41 UTC)
- In effect from
- Apr 3, 2009, 12:00 PM MST
- Expired
- Apr 3, 2009, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 030941 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 241 AM MST FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER RATING... .A STRONG WEATHER DISTURBANCE WILL TRACK THROUGH THE GREAT BASIN INTO NORTHERN ARIZONA TODAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES ALREADY IN PLACE ACROSS THE REGION WILL RESULT IN RED FLAG CONDITIONS. AZZ148-032200- /O.UPG.KTWC.FW.A.0008.090403T1900Z-090404T0200Z/ /O.NEW.KTWC.FW.W.0008.090403T1900Z-090404T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 241 AM MST FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG WEATHER DISTURBANCE WILL TRACK THROUGH THE GREAT BASIN INTO NORTHERN ARIZONA TODAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS ALL OF SOUTHEAST ARIZONA. SUSTAINED 20 FOOT WEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY OVER THE HIGHER TERRAIN. A DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN RELATIVE HUMIDITIES NEAR 15 PERCENT THIS AFTERNOON AND EARLY EVENING. HUMIDITY VALUES WILL BE THE LIMITING FACTOR WITH THIS EVENT. ALTHOUGH THIS SYSTEM WILL BE DRY DURING THE DAY TODAY...HIGHER MOISTURE WILL MOVE IN FROM THE NORTHWEST...ESPECIALLY IN THE EVENING. THIS WILL EVEN RESULT IN A SLIGHT CHANCE OF SHOWERS IN THE HIGHER TERRAIN OVERNIGHT TONIGHT. DESPITE THIS INCREASE IN MOISTURE...CRITICAL FIRE WEATHER CONDITIONS ARE STILL EXPECTED ACROSS COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN RED FLAG CONDITIONS FROM NOON TODAY UNTIL 7 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
3 follow-up statements
000 WWUS85 KTWC 031332 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 632 AM MST FRI APR 3 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER RATING... .A STRONG WEATHER DISTURBANCE WILL TRACK THROUGH THE GREAT BASIN INTO NORTHERN ARIZONA TODAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS ALL OF SOUTHEAST ARIZONA. THE COMBINATION OF THESE WINDS AND LOW RELATIVE HUMIDITIES ALREADY IN PLACE ACROSS THE REGION WILL RESULT IN RED FLAG CONDITIONS. AZZ148-032200- /O.CON.KTWC.FW.W.0008.090403T1900Z-090404T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 632 AM MST FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. A STRONG WEATHER DISTURBANCE WILL TRACK THROUGH THE GREAT BASIN INTO NORTHERN ARIZONA TODAY...RESULTING IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS ALL OF SOUTHEAST ARIZONA. SUSTAINED 20 FOOT WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS... ESPECIALLY OVER THE HIGHER TERRAIN. A DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN RELATIVE HUMIDITIES NEAR 15 PERCENT THIS AFTERNOON AND EARLY EVENING. HUMIDITY VALUES WILL BE THE LIMITING FACTOR WITH THIS EVENT. ALTHOUGH THIS SYSTEM WILL BE DRY DURING THE DAY TODAY...HIGHER MOISTURE WILL MOVE IN FROM THE NORTHWEST...ESPECIALLY IN THE EVENING. THIS WILL EVEN RESULT IN A SLIGHT CHANCE OF SHOWERS IN THE HIGHER TERRAIN OVERNIGHT TONIGHT. DESPITE THIS INCREASE IN MOISTURE...CRITICAL FIRE WEATHER CONDITIONS ARE STILL EXPECTED ACROSS COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN RED FLAG CONDITIONS FROM NOON TODAY UNTIL 7 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 032141 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 241 PM MST FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR VERY STRONG WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING... AZZ148-040200- /O.CON.KTWC.FW.W.0008.000000T0000Z-090404T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 241 PM MST FRI APR 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG WEATHER DISTURBANCE WILL TRACK INTO NORTHERN ARIZONA TONIGHT...RESULTING IN VERY STRONG AND GUSTY WINDS ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH CAN BE EXPECTED DURING THE REMAINDER OF THE AFTERNOON...AND INTO THE EARLY EVENING HOURS TONIGHT. RELATIVE HUMIDITIES ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER TEENS. THE COMBINATION OF THESE VERY STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL RESULT IN RED FLAG CONDITIONS THROUGH 7 PM MST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. && $$
000 WWUS85 KTWC 040158 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 658 PM MST FRI APR 3 2009 AZZ148-040300- /O.EXP.KTWC.FW.W.0008.000000T0000Z-090404T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 658 PM MST FRI APR 3 2009 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. ALTHOUGH WIND SPEEDS ARE EXPECTED TO REMAIN WITHIN RED FLAG CRITERIA INTO THE EVENING HOURS...RELATIVE HUMIDITY VALUES HAVE STRUGGLED TO REMAIN BELOW 15 PERCENT TODAY...AND WITH THE SUN SETTING ARE LIKELY TO BEGIN RISING. THAT SAID...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:40 AM MST, 1 minute earlier.
Area forecast discussion, Apr 3, 2:40 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST FRI APR 3 2009
.SYNOPSIS...STRONG LOW PRESSURE PASSING THROUGH THE GREAT BASIN
WILL BRING ANOTHER DAY OF GUSTY WINDS...BUT NOT A STRONG AS
FRIDAY...ALONG WITH COOLER TEMPERATURES. HIGH PRESSURE ALOFT WILL
BRING MUCH WARMER TEMPERATURES MONDAY AND TUESDAY. THE NEXT STORM
SYSTEM IS EXPECTED TO BRING MORE GUSTY WINDS TUESDAY AND POSSIBLY
WEDNESDAY.
&&
.DISCUSSION...THE WIND MACHINE CRANKS UP AGAIN TODAY...BUT NOT A
STRONG AS FRIDAY...WITH AREAS EAST OF TUCSON HAVING THE STRONGEST
GUSTS....WHERE A WIND ADVISORY WILL BE POSTED (GRAHAM...COCHISE AND
GREENLEE COUNTIES). THE SYSTEM RESPONSIBLE FOR THE VERY GUSTY WINDS
OF THE PAST 24 HOURS IS NEAR THE FOUR CORNERS THIS MORNING MOVING
EAST. SATELLITE IMAGERY THIS MORNING SHOWED THAT CLOUD COVER WAS
INCREASING ACROSS PART OF SE AZ WITH A VERY SLIGHT CHANCE OF LIGHT
PRECIPITATION ACROSS SOUTHERN HALF OF GRAHAM/GREENLEE COUNTIES.
TEMPERATURES WILL BE MUCH COOLER TODAY WITH OVERNIGHT LOWS ON THE
CHILLY SIDE. MODELS ARE AT ODDS AT HOW MUCH DRYING WILL TAKE PLACE
AT THE SURFACE WITH THE DEPARTING SYSTEM. IF NAM IS RIGHT THE LOWS
WILL BE SEVERAL DEGREES COLDER THAN ADVERTISED WITH A FEW PLACES IN
COCHISE COUNTY NEAR THE FREEZING MARK SUNDAY MORNING.
UPPER RIDGE BUILDS OVER THE AREA SUNDAY WITH HIGHS 5-7 DEGREES
WARMER THAN TODAY. FURTHER WARMING ON MONDAY WITH RIDGE AXIS SMACK
OVERHEAD. NEXT EASTERN PACIFIC SYSTEM WILL MOVE THROUGH CALIFORNIA
TUESDAY AND THEN THE GREAT BASIN ON WEDNESDAY. THIS SYSTEM WILL KICK
UP THE WIND AGAIN BOTH TUESDAY AND WEDNESDAY. MUCH ABOVE NORMAL
TEMPERATURES TUESDAY BEFORE MUCH COOLER AIR MOVES IN ON WEDNESDAY.
WARMER TEMPERATURES THURSDAY AND FRIDAY AS UPPER RIDGE BUILDS OVER
THE AREA. POSSIBLE WET SOUTHERN STREAM SYSTEM EARLY PART OF NEXT
WEEKEND. DUE TO THE CONSISTENCY OF THE ECMWF MODEL...I HAVE ADDED
SLIGHTLY HIGHER THAN NORMAL CLIMATOLOGY POPS FOR THIS TIME PERIOD.
&&
.FIRE WEATHER...GUSTY WINDS CONTINUE THIS MORNING...ESPECIALLY IN
THE MOUNTAINS AS A SYSTEM MOVES THROUGH THE GREAT BASIN. GRADIENT
WILL WEAKEN TODAY BUT STILL STRONG ENOUGH FOR GUSTY WINDS IN AREAS
EAST OF TUCSON. ALTHOUGH A FEW SPOT MAY APPROACH RED FLAG CONDITIONS
AREAL COVERAGE WILL NOT BE WIDESPREAD ENOUGH FOR A WARNING TO BE
ISSUED.
&&
.AVIATION...SCATTERED CLOUDS WITH BASES 5-8 KFT AGL THIS MORNING
BECOMING SKC-FEW THIS AFTERNOON THEN CLEAR SKIES TONIGHT. ANOTHER
DAY OF GUSTY WINDS AT THE TERMINAL SITES WITH GUSTS IN THE 25-40
KNOT RANGE WITH KDUG LIKELY ON THE HIGH END OF THE GUSTS. WINDS
DIMINISHING AFTER SUNSET TONIGHT. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 7 PM MST FOR COCHISE...GRAHAM AND
GREENLEE COUNTIES.
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 2, 3:45 PM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 345 PM MST THU APR 2 2009 AZZ019-029-032-034-031430- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-SANTA CRUZ COUNTY- 345 PM MST THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA ON FRIDAY RESULTING IN STRONG AND GUSTY WINDS ACROSS MOST OF SOUTHEAST ARIZONA. THE WINDS WILL START TO INCREASE DURING THE LATE MORNING HOURS...INCREASING INTO ADVISORY CRITERIA BY THE EARLY AFTERNOON HOURS...AND THEN CONTINUING THROUGH THE EVENING HOURS ON FRIDAY. SUSTAINED SOUTHWEST WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 50 MPH. AREAS OF BLOWING DUST ARE ALSO POSSIBLE WITH THESE GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS BEFORE DIMINISHING DURING THE MID EVENING HOURS FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-033-035-031430- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-COCHISE COUNTY- 345 PM MST THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR COCHISE...EASTERN PIMA...SOUTHERN GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR LOW HUMIDITIES...STRONG WINDS AND HIGH TO VERY HIGH FIRE DANGER RATING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN ARIZONA ON FRIDAY RESULTING IN STRONG AND GUSTY WINDS ACROSS MOST OF SOUTHEAST ARIZONA. THE WINDS WILL START TO INCREASE DURING THE LATE MORNING HOURS...INCREASING INTO ADVISORY CRITERIA BY THE EARLY AFTERNOON HOURS...AND THEN CONTINUING THROUGH THE EVENING HOURS ON FRIDAY. SUSTAINED SOUTHWEST WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO AROUND 50 MPH. AREAS OF BLOWING DUST ARE ALSO POSSIBLE WITH THESE GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS BEFORE DIMINISHING DURING THE MID EVENING HOURS FRIDAY. IN ADDITION...THE COMBINATION OF THESE STRONG AND GUSTY WINDS AND LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING WILL LIKELY RESULT IN CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.